[ Ana Sayfa | Yayın Kurulu | İçindekiler | Arşiv | Yayın Arama | Yazarlara Bilgi | İletişim ]
Ege Journal of Medicine
2018, Cilt 57, Sayı 1, Sayfa(lar) 060-063
[ Türkçe Özet ] [ Tam Metin ] [ PDF ] [ Benzer Makaleler ]
Delirium and tremor associated with ertapenem treatment
Hatice Köse, Fatih Temoçin
Yozgat State Hospital, Clinic of Infectious Diseases and Clinical Microbiology, Yozgat, Turkey
Keywords: ertapenem, delirium, tremor, hallucination

Though seizures are the most commonly reported neurotoxic adverse effects of ertapenem, there are numerous other side effects including hallucinations, disorientation, and tremors which are hardly ever reported. These side effects can be life-threatening, in the case of continued use of ertapenem. However, these treatment-related side effects completely resolve with discontinuation of the treatment. A 60-year-old female patient underwent hemodialysis owing to acute kidney insufficiency. Ertapenem was used to treat the condition since cultures from blood and urine sample of the patient showed growth of extended-spectrum beta-lactamase positive Escherichia coli. It was seen that the patient experienced tremors in the hand on the sixth day of the treatment, and hallucinations, disorientation, aggression, impaired speech as well as gait disturbances on the eighth day. With the discontinuation of ertapenem treatment, all these symptoms disappeared within 72 hours. This paper emphasizes on the neurotoxicity other than seizures resulting from ertapenem.

[ Türkçe Özet ] [ Tam Metin ] [ PDF ] [ Benzer Makaleler ]